Pseudo-differential projections and the topology of certain spaces of elliptic boundary value problems

B. Booss-Bavnbek*, K. P. Wojciechowski

*Corresponding author for this work

Research output: Contribution to journalJournal articlepeer-review

Abstract

We calculate the homotopy groups of the space of elliptic boundary value problems for an elliptic differential operator A of a first order and of the space of elliptic self-adjoint boundary value problems when A is a formally self-adjoint. In particular we show that the spectral flow of an S1 family of self-adjoint elliptic boundary value problems is well defined. This provides some information on spectral properties along the lines of the Vafa-Witten approach to spectral inequalities.

Original languageEnglish
JournalCommunications in Mathematical Physics
Volume121
Issue number1
Pages (from-to)1-9
Number of pages9
ISSN0010-3616
DOIs
Publication statusPublished - 1989

Cite this